Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 24, 2005, 12:10 PM CDT for Martin County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2005, 12:10 PM CDT (17:10 UTC)
- Expired
- Apr 24, 2005, 1:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 241710
SVRMAF
TXC317-241800-
/O.NEW.KMAF.SV.W.0032.050424T1710Z-050424T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1210 PM CDT SUN APR 24 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN WEST TEXAS
* UNTIL 100 PM CDT
* AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF TARZAN...OR 15 MILES NORTH OF MIDLAND...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
TARZAN...
GRADY...
LENORAH...
BUFORD...
FLOWER GROVE...
BROWN...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3229 10220 3209 10221 3221 10170 3252 10170
3246 10220
$$1 follow-up statement
000
WWUS54 KMAF 241745
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1243 PM CDT SUN APR 24 2005
TXC317-241800-
/O.CON.KMAF.SV.W.0032.000000T0000Z-050424T1800Z/
MARTIN-
1243 PM CDT SUN APR 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR
MARTIN COUNTY...
AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF BROWN...OR 17 MILES NORTH
OF STANTON...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
BROWN...RURAL LOCATIONS OF EASTERN MARTIN COUNTY
IN ADDITION TO LARGE HAIL... DEADLY CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER
NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3228 10207 3222 10210 3212 10170 3251 10170
3252 10194
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:15 AM CDT, 8 hours 55 minutes earlier.
Area forecast discussion, Apr 24, 3:15 AM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 AM CDT SUN APR 24 2005 .SHORT TERM... UPPER LEVEL HIGH PRESSURE RIDGE WILL MOVE EAST AS A FAST MOVING UPPER LEVEL SHORTWAVE APPROACHES THE AREA FROM THE WEST. PRECIPITATION ONGOING IN THE SOUTHWEST SECTOR SO HAVE PUT THE HIGHEST POPS IN THAT REGION FOR THIS MORNING AND TAPERED THEM DOWN TOWARD THE NORTHEAST. FOR THIS AFTERNOON...THE FOCUS OF THE SHOWERS AND THUNDERSTORMS WILL SHIFT NORTHEASTWARD WITH THE PRECIPITATION ENDING FROM THE WEST. BY TONIGHT...THE SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO THE EASTERN THIRD OF THE CWA AS THE SHORTWAVE CONTINUES TO MOVE EAST AND HIGH PRESSURE BUILDS OVER THE REGION IN ITS WAKE. HAVE GONE STAYED CLOSER TO THE COOLER NAM GUIDANCE FOR HIGH TEMPERATURES TODAY OWING TO PRECIPITATION AND CLOUD COVER. WINDS WILL BE OUT OF THE SOUTHEAST OVER MOST OF THE CWA SETTING UP A WEAK UPSLOPE PATTERN WHICH WILL ALSO HELP KEEP TEMPERATURES COOLER. WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS THIS MORNING AS SUBSIDENCE MOVES IN BEHIND THE UPPER LEVEL SHORT WAVE. HOWEVER... THE WINDS ARE NOT EXPECTED TO REACH WARNING CRITERIA. THEREFORE WILL NOT ISSUE A HIGH WIND WARNING FOR TODAY OR TONIGHT. .LONG TERM... THE BLOCKY UPPER LEVEL FLOW REGIME IS FORECAST TO PERSIST WELL INTO THE WEEK. THE STRONG UPPER CYCLONE NOW OVER THE MIDWEST IS FORECAST TO RETROGRADE SLOWLY NORTHWEST THIS WEEK. THE STRONG HIGH OVER BRITISH COLUMBIA IS FORECAST TO REMAIN MORE OR LESS IN PLACE ATOP A CLOSED LOW OFF THE CALIFORNIA COAST THROUGH MID WEEK. THEREAFTER THE HIGH RETROGRADES OVER ALASKA AND THE WEST COAST LOW OPENS AND TRANSLATES EAST ACROSS THE DESERT SOUTHWEST FRIDAY AND SATURDAY. A SHORTWAVE TROUGH PASSING OVER THE CENTRAL HIGH PLAINS MONDAY WILL INDUCE RESPECTABLE CYCLOGENESIS OVER OKLAHOMA. THIS IN TURN WILL INCREASE GRADIENT FLOW ACROSS THE CWFA. NAM CROSS SECTIONS NORMAL TO THE GUADALUPES DO INDICATE A MODEST MOUNTAIN WAVE...BUT THE 700 HPA WINDS REMAIN BELOW 20 M/S. SINCE THIS LOOKS TO BE A MARGINAL HIGH WIND EVENT AT BEST...WILL HOLD OFF ON ISSUING A HIGH WIND WATCH FOR THE GUADALUPES NOW AND DEFER TO LATER SHIFTS AND MODEL RUNS. AS THIS SHORTWAVE TROUGH PASSES OVER THE SOUTHERN PLAINS MONDAY... SURFACE ANTICYCLOGENESIS WILL BE STRONG ENOUGH TO DRIVE A COLD FRONT SOUTH ACROSS THE CWFA TUESDAY. TEMPERATURES BEHIND THE FRONT ARE NOT EXPECTED TO BE THAT COLD...WITH HIGHS TUESDAY RUNNING A BIT BELOW CLIMATOLOGY. THERE MAY BE ENOUGH MOISTURE AND LIFT AHEAD OF THE FRONT MONDAY NIGHT FOR ISOLATED SHOWERS OVER SOUTHEASTERN NEW MEXICO BUT CONFIDENCE IN ANYTHING HITTING THE GROUND IS QUITE LOW. BY WEDNESDAY...LEE TROUGHING RENEWS AS ZONAL FLOW ALOFT STRENGTHENS... AND WITH WESTERLY TO SOUTHWESTERLY LOW LEVEL FLOW...A RETURN TO ABOVE NORMAL TEMPERATURES IS EXPECTED. THIS TREND WILL CONTINUE THROUGH SATURDAY WHEN ANOTHER COLD FRONT IS FORECAST TO PASS ACROSS THE REGION. RETURN FLOW OFF THE GULF OF MEXICO LOOKS TO BE SHUNTED TO THE EAST OF THE AREA...CONSEQUENTLY BUOYANCY WILL BE QUITE LIMITED AND SIG WX NIL IS EXPECTED THROUGH NEXT WEEKEND. OVERALL...THE PREVIOUS SET OF GRIDS WERE IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS WERE NEEDED...PRIMARILY WITH WIND AND DEWPOINT FORECASTS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 49 77 48 / 40 20 0 0 CARLSBAD NM 74 51 78 50 / 40 10 0 0 DRYDEN TX 74 53 83 54 / 40 20 0 0 FORT STOCKTON TX 75 53 80 52 / 40 20 0 0 GUADALUPE PASS TX 72 47 70 45 / 40 0 0 0 HOBBS NM 74 51 77 49 / 30 10 0 10 MARFA TX 76 44 73 44 / 40 10 0 0 MIDLAND INTL AIRPORT TX 70 51 78 49 / 40 20 0 0 ODESSA TX 70 52 79 49 / 40 20 0 0 WINK TX 76 52 85 51 / 30 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/70
Hazardous weather outlook, Apr 24, 11:32 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1132 AM CDT SUN APR 24 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251632- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 1132 AM CDT SUN APR 24 2005 (1032 AM MDT SUN APR 24 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY SCATTERED HIGH BASED THUNDERSTORMS ARE POSSIBLE INTO THE EARLY AFTERNOON ACROSS THE NORTHERN PART OF THE PERMIAN BASIN...A FEW OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS THE TRANS PECOS AND WESTERN PERMIAN BASIN BY MID TO LATE AFTERNOON...SOME OF THESE STORMS MAY BECOME SEVERE. HAIL TO SIZE OF NICKELS AND WIND GUSTS TO AROUND 60 MPH ARE THE PRIMARY CONCERNS. GUSTY WEST WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE THROUGH THE GUADALUPE PASS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS ON MONDAY. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED THROUGH THE GUADALUPE PASS. .SPOTTER INFORMATION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:26 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.